Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 260, NWS Dodge City, KS

September 23, 2014Ford County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 23, 2014, 10:02 PM CDT for Ford County, Kansas. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2014, 10:02 PM CDT (03:02 UTC)
Expired
Sep 23, 2014, 10:31 PM CDT
In force
29 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Ford County, KS

The radar

The Dodge City radar (KDDC), 7 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 10:02 PM CDTHAIL 0.75Dodge City, KSHAIL REPORTED AS DIME TO PENNY SIZED.
Sep 23, 10:10 PM CDTHAIL 1Dodge City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WUUS53 KDDC 240302
SVRDDC
KSC057-240345-
/O.NEW.KDDC.SV.W.0260.140924T0302Z-140924T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT TUE SEP 23 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FORD COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 1045 PM CDT

* AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DODGE
  CITY...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DODGE CITY...WRIGHT AND FT. DODGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0301Z 300DEG 16KT 3775 10005 

HAIL...1.00IN
WIND...<50MPH

$$

RUSSELL
2 follow-up statements
319 
WWUS53 KDDC 240317
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1017 PM CDT TUE SEP 23 2014

KSC057-240345-
/O.CON.KDDC.SV.W.0260.000000T0000Z-140924T0345Z/
FORD KS-
1017 PM CDT TUE SEP 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR WESTERN FORD COUNTY...

AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WRIGHT...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

AT 1010 PM CDT QUARTER SIZE HAIL WAS REPORTED IN DODGE CITY. 

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...WRIGHT AND FT. DODGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0316Z 290DEG 23KT 3774 9988 

HAIL...1.00IN
WIND...60MPH

$$

RUSSELL
532 
WWUS53 KDDC 240331
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1031 PM CDT TUE SEP 23 2014

KSC057-240340-
/O.CAN.KDDC.SV.W.0260.000000T0000Z-140924T0345Z/
FORD KS-
1031 PM CDT TUE SEP 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FORD COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED.

LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0328Z 300DEG 16KT 3763 9978 

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 6:49 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 23, 6:49 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
649 PM CDT TUE SEP 23 2014

...UPDATED AVIATION SECTION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 311 PM CDT TUE SEP 23 2014

THE FORECAST CONUNDRUM FOR THIS EVENING IS WHAT TO DO WITH
SPATIOTEMPORAL ARRANGEMENTS OF POPS. LARGELY BIASED POP ARRANGEMENT
TO THE MESOSCALE MODELS LIKE THE HRRR AND 4 KM NAM. THE GFS HAS
CONVECTION FURTHER NORTH THAN THESE MODELS AS AN OUTLIER. SPC
MESOANALYSIS SHOWS MOISTURE CONVERGENCE ALONG A TROUGH AXIS THAT IS
DRAPED FROM THE SOUTHWEST TO THE NORTHEAST. FARTHER TO THE
NORTHWEST, DRIER AIR HAS WORKED ITS WAY IN WITH CLEAR SKIES, SO AM
MORE DUBIOUS TO CONVECTION FORMING. THE CAVEAT TO THIS IS ACROSS
EASTERN COLORADO WHERE CUMULUS IS STARTING TO BUBBLE. THIS ACTIVITY
MIGHT NOT REACH OUR AREA AND THE PROBLEM WITH THAT IS THAT THE LOW
LEVEL JET FOR TONIGHT IS DISPLACED/FORECAST TO THE SOUTHEAST, SO NOT
SURE OUR NORTHWEST ZONES ARE IN THE AREA FOR SUSTAINED LATE NIGHT
CONVECTION VIA THE LOW LEVEL JET LIKE COMPARED TO LAST NIGHT.
ANYWAY, HAVE THE HIGHEST POPS FROM LIBERAL TO DODGE CITY TO LARNED
AND POINTS SOUTHEAST. THIS WILL BE IN THE BETTER AREA OF THE
AFOREMENTIONED MOISTURE CONVERGENCE. MESOANALYSIS SHOWS ABOUT 500-
1500 J/KG OF SBCAPE ALONG WITH ABOUT 30 KT OF BULK SHEAR. THE LARGE
HAIL PARAMETER VIA THE 12Z NAM SOLUTION COMES UP WITH A VALUE OF 4
TO 5, SUGGESTING THAT 1.5" WOULD BE THE MAX FOR UPPER HAIL SIZE
FORECAST DISTRIBUTION. PROBABLY WILL BE SMALLER AS CONVECTION
BECOMES QUASI-LINEAR (AT LEAST SHOWN IN THE MODELS) AND YOU GET
ENHANCED PRECIPITATION EFFICIENCY AND HIGHER BENEFICIAL COMPETITION
FOR HAIL EMBRYOS. SPEAKING OF WHICH, WITH A PWAT OF SLIGHTLY UNDER
+2SD, WOULD NOT RULE OUT ANOTHER 1-3" PRECIPITATION HIT FOR
LOCATIONS THAT ARE UNDER TRAINING STORMS. RIGHT NOW THE MOST
FAVORABLE AREA FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ALONG AND
SOUTH OF HIGHWAY 50.

OTHERWISE, THERE WILL BE ANOTHER CHANCE FOR STORMS WITH A PREFERENCE
TO OUR SOUTHWEST ZONE TOMORROW AFTERNOON BUT MAINLY EVENING. MINIMUMS
TONIGHT WILL BE IN THE UPPER 50S TO LOWER 60S AND MAXIMUMS TOMORROW
WILL BE IN THE 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 214 PM CDT TUE SEP 23 2014

AN UPPER RIDGE CURRENTLY OVER THE WESTERN STATES WILL BE IN THE
PROCESS OF BUILDING INTO THE NORTHERN PLAINS AND GREAT LAKES INTO
THIS WEEKEND AS A STRONG UPPER TROUGH APPROACHES THE WEST COAST. AS
THIS OCCURS, SOME OF THE SHORTWAVE ENERGY CURRENTLY MOVING THROUGH
THE NORTHERN PLAINS WILL BREAK OFF FROM THE MAIN WAVE AND RETROGRADE
AS A CLOSED LOW INTO THE MIDWEST. INITIALLY, THERE WILL BE
SUFFICIENT LOW LEVEL MOISTURE THROUGH THE CENTRAL HIGH PLAINS FOR
SOME WEAK TO MODERATE INSTABILITY WITH AFTERNOON HEATING. LOW LEVEL
CONVERGENCE ALONG A SURFACE TROUGH COULD TRIGGER A FEW THUNDERSTORMS
ACROSS PARTS OF SOUTHWEST KANSAS WEDNESDAY EVENING. GIVEN THE LACK
OF DYNAMIC SUPPORT, DON'T THINK ANY STORMS THAT DEVELOP WILL LAST
TOO LONG INTO THE EVENING. WIDELY SCATTERED THUNDERSTORMS COULD
DEVELOP AGAIN ON THURSDAY EVENING BUT CONFIDENCE IS LOWER AS TO
WHETHER THESE STORMS DEVELOP IN SOUTHWEST KANSAS OR REMAIN CONFINED
FARTHER SOUTH.

THROUGH THE REMAINDER OF THE EXTENDED PERIOD, THE UPPER LOW/TROUGH
OVER THE THE WESTERN STATES IS PROGGED TO LIFT INTO SOUTHERN CANADA
AND THE NORTHERN PLAINS AS THE UPPER RIDGE GETS EJECTED EASTWARD.
THE SOUTHERN EXTENT OF THE TROUGH WILL BRUSH BY THE CENTRAL PLAINS.
THE LOWER LEVELS OF THE ATMOSPHERE WILL BE DRYING OUT SOMEWHAT INTO
THE WEEKEND AND WITH WEAK UPPER FLOW, THE CHANCES FOR THUNDERSTORMS
WILL BE MINIMAL TO NON-EXISTENT. CHANCES FOR PRECIPITATION WILL BE
INCREASING AGAIN AS THE WAVE OVER THE WESTERN CONUS WAVE MOVES OUT
INTO THE PLAINS. THERE IS STILL SOME UNCERTAINTY IN THE TIMING OF
THIS BUT IT SHOULD BE SOMETIME AROUND LATE THIS WEEKEND OR EARLY
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 646 PM CDT TUE SEP 23 2014

THUNDERSTORMS WILL IMPACT MAINLY DODGE CITY TERMINAL THROUGH MID-
EVENING. AFTER 0200 UTC, VFR CONDITIONS WILL PREVAIL WITH WINDS
BECOMING SOUTHERLY AGAIN AT DDC AND GCK FOLLOWING THE EVENING
CONVECTION. LOW LEVEL RELATIVE HUMIDITY WILL LIKELY STAY LOW
ENOUGH IN THE LOWEST 3 KFT OF THE LOWER TROPOSPHERE TO PREVENT
STRATUS DEVELOPMENT, SO VFR FORECAST WILL PREVAIL. WINDS WILL
AVERAGE 12 TO 15 KNOTS FROM THE SOUTH-SOUTHWEST WITH SOME GUSTS
AFTER 1600 UTC WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  85  61  85 /  60  20  20  20
GCK  61  87  60  86 /  20  20  20  10
EHA  60  87  60  83 /  20  20  30  10
LBL  61  88  61  85 /  60  30  30  20
HYS  59  83  59  84 /  30  10  10  10
P28  60  82  62  85 /  50  30  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SUGDEN
LONG TERM...GERARD
AVIATION...UMSCHEID
Hazardous weather outlook, Sep 23, 4:43 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
443 AM CDT TUE SEP 23 2014

KSZ030-031-043>046-061>066-074>081-084>090-241200-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
443 AM CDT TUE SEP 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON
AND EARLY EVENING ACROSS THE OUTLOOK AREA. THE HIGHEST THREAT OF
SEVERE THUNDERSTORMS WILL EXIST AFTER 5 PM SOUTHEAST OF A HAYS TO
GARDEN CITY LINE. STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
QUARTER SIZE IN DIAMETER ALONG WITH DAMAGING WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ADDITIONAL CHANCE OF THUNDERSTORMS WILL EXIST BOTH WEDNESDAY
AND THURSDAY ALONG WITH WITH ANOTHER CHANCE SUNDAS INTO MONDAYS.
HOWEVER...WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT
EXPECTED ANY OF THESE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON TO EARLY
EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

AWJ

In the hours before

Special weather statement, Sep 23, 7:11 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT TUE SEP 23 2014

KSZ076-085>087-240100-
SEWARD KS-HASKELL KS-MEADE KS-STEVENS KS-
711 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS...SEWARD...
NORTHWESTERN MEADE AND SOUTHEASTERN HASKELL COUNTIES UNTIL 800 PM
CDT...

AT 710 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PLAINS TO
NEAR WOODS...AND MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...KISMET...MISSLER...HAYNE...WOODS AND PLAINS.

LAT...LON 3707 10126 3747 10063 3747 10012 3705 10066
TIME...MOT...LOC 0010Z 273DEG 25KT 3740 10063 3720 10108

RUSSELL
Special weather statement, Sep 23, 7:15 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT TUE SEP 23 2014

KSZ064>066-079-240115-
EDWARDS KS-PAWNEE KS-HODGEMAN KS-STAFFORD KS-
715 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE...NORTHWESTERN STAFFORD...
EAST CENTRAL HODGEMAN AND EDWARDS COUNTIES UNTIL 815 PM CDT...

AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASH VALLEY TO 6 MILES
NORTHWEST OF OFFERLE...AND MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LARNED...KINSLEY...MACKSVILLE...LEWIS...BURDETT...GARFIELD...ROZEL...
BELPRE...SEWARD...ASH VALLEY...RADIUM...SANFORD...FELLSBURG...
FRIZELL...ZOOK AND TROUSDALE.

LAT...LON 3774 9911 3803 9972 3833 9938 3831 9903
      3826 9903 3826 9863
TIME...MOT...LOC 0015Z 294DEG 24KT 3824 9922 3797 9960

RUSSELL
Special weather statement, Sep 23, 7:23 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT TUE SEP 23 2014

KSZ063-064-240115-
HODGEMAN KS-FINNEY KS-
723 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HODGEMAN AND
NORTHEASTERN FINNEY COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF KALVESTA...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JETMORE.

LAT...LON 3807 10034 3825 10034 3826 9982 3802 9987
TIME...MOT...LOC 0023Z 270DEG 23KT 3816 10025

RUSSELL
Special weather statement, Sep 23, 8:18 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
818 PM CDT TUE SEP 23 2014

KSZ085-086-240200-
SEWARD KS-STEVENS KS-
818 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND SEWARD
COUNTIES UNTIL 900 PM CDT...

AT 818 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODS...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERAL...KISMET...WOODS AND HAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3704 10114 3706 10115 3728 10111 3728 10066
      3700 10065 3700 10079
TIME...MOT...LOC 0118Z 282DEG 18KT 3718 10104

RUSSELL
Special weather statement, Sep 23, 9:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
917 PM CDT TUE SEP 23 2014

KSZ077-078-240300-
FORD KS-GRAY KS-
917 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HODGEMAN...
NORTHWESTERN FORD AND NORTHEASTERN GRAY COUNTIES UNTIL 1000 PM CDT...

AT 917 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CIMARRON...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CIMARRON AND HOWELL.

LAT...LON 3778 10041 3793 10036 3792 10023 3791 10022
      3791 10008 3762 10012
TIME...MOT...LOC 0217Z 279DEG 14KT 3784 10030

RUSSELL
Special weather statement, Sep 23, 9:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
956 PM CDT TUE SEP 23 2014

KSZ078-240345-
FORD KS-
956 PM CDT TUE SEP 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORD COUNTY UNTIL 1045 PM
CDT...

AT 956 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DODGE CITY...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DODGE CITY...WRIGHT AND FT. DODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3769 10017 3787 10010 3782 9977 3754 9992
TIME...MOT...LOC 0256Z 296DEG 18KT 3775 10005

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:11 PM CDTSpecial Weather StatementDDCSeward49 min
Sep 23, 7:15 PM CDTSpecial Weather StatementDDCEdwards, Pawnee60 min
Sep 23, 7:23 PM CDTSpecial Weather StatementDDCHodgeman52 min
Sep 23, 8:18 PM CDTSpecial Weather StatementDDCSeward42 min
Sep 23, 8:45 PM CDTFlash Flood WarningDDCSeward, Stevens6 hr
Sep 23, 8:58 PM CDTAreal Flood WarningDDCFinney, Gray12 hr
Sep 23, 9:17 PM CDTSpecial Weather StatementDDCGray43 min
Sep 23, 9:56 PM CDTSpecial Weather StatementDDCFord49 min
Sep 23, 10:21 PM CDTSpecial Weather StatementDDCFord39 min
Sep 23, 11:26 PM CDTAreal Flood WarningDDCSeward, Stevens12 hr
Sep 24, 4:58 AM CDTSpecial Weather StatementDDCHaskell47 min
Sep 24, 5:26 AM CDTSpecial Weather StatementDDCStevens49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.